Showing posts with label side effects. Show all posts
Showing posts with label side effects. Show all posts

Friday, January 04, 2013

I am a bit slow off the mark here, but I want to wish all of you a very happy new year. 
 I hope you all managed to enjoy the Christmas and New Year celebrations.

The week between Christmas and New Year, proved to be a crazy one for me. I had to increase my tegretol about three weeks before and fortunately, I had no adverse effects.

Obviously they decided to build up in my system for three weeks and then they hit me. And they really did hit me.


I had been feeling kind of “off” all day. This in itself was nothing unusual. I get days like this often. I call them my “side effect” days. Just a general horrible feeling which I find hard to describe and I put them down to the meds I’m on.

However, I went to bed early, slept on and off, then got up through the night to go to the loo. I felt a bit staggery when I got out of bed....again nothing that unusual. However, the staggering went to full scale balance loss. The place was spinning and I think I bounced off of everything in sight, eventually catching my leg on something which led me to fall into a heap on the floor.


Ian (yet again, poor man!) came running and picked me up and got me into a chair. He had thought that I had done my usual and tripped over something. But when I tried to explain that I was so dizzy, I found my voice had gone strange too.
 

When I did get back to bed, I think I lay their so rigidly, to try to stop the spinning, but I never slept a wink. Nor did Ian. I have to say I didn’t even think about the increase in my meds. I was scared.....I actually thought there was something seriously wrong with me. It was Ian who suggested that it may be a side effect and sure enough, on checking, it is listed there for higher doses. So dose back down, pain back up. Eventually, no more dizziness, but a few bruises to show for it all.



Oh, these meds.....so horrible having to take them. But I don’t know how I’d cope without without them.


Anyway I hope 2013 is better to everyone.




Saturday, September 01, 2012

Talk To The Animals

Having a bit of an off day today. One of those bad side effect days. The people who take all those meds will understand what that means. But I am trying hard to ignore it.

I’ve actually had a poorly husband for the last couple of weeks as he is recovering from an operation. This has meant that I’ve looked after him more than the other way around, as is normally the case. Although, he possibly makes a better job of looking after me.

It  has also meant that I have had to feed the hens. And they must like me, as they are giving me plenty of eggs every day. My feathered friends are at the door waiting for me every evening now. And I swear one of them is saying “Hello” to me. Ok, so maybe she doesn’t actually say hello, but I say hello to them, then one of them makes a noise in return which sounds just like my hello.


So now you all think I have finally flipped. I have lost the plot. Gone crazy. “The meds have finally got to her........”

Actually, no, I think I went crazy many years ago. Think it was when I was young. If a cat came into our garden, I would maiow to it, and it would maiow back to me. I didn’t have a clue what it was saying, but it seemed to understand me.


Of course, I have a cat of my own now, and yes, she also talks to me. But she doesn’t just maiow. She has several words in her vocabulary. “Hello” and “Thank you” are just a couple of them. And I’m sure she uses a few expletives when I let her in if she has been outside in the rain.

She also tells me if she has caught a mouse or some other delicacy. I can hear her talking about it a mile off. She always brings her food home to eat outside the door. Actually, I think she would really like to bring it in to the house as a gift for me, but I’m not too keen on mice.


I can hear her coming running up to the house making all sorts of strange noises. People have asked me how I know that noise means she is bringing something home to eat. I reply that she sounds as though she is talking with her mouth full.


So there you have it.....hens that say hello, a cat that talks and just don’t let me get started on what the dog is capable of doing!!





Monday, August 27, 2012

Listen To The Rain

Just listen........well, that’s if it’s raining where you live, and of course, if you can hear it.

Being so blessed to be living in one of the most beautiful countries in the world, means one thing - you need to put up with a fair amount of rain in order to keep it looking beautiful.

Just one of those things in life. You must always be prepared for rain. You need to nip to the shops, you must not leave the house without an umbrella. You want to hang out a load of washing, then you’ll be guaranteed of rain.  If the sun is shining and you decide to have a barbecue later, that can be enough to send in those rain clouds.

But we’re used to it.

We smile through it.

We even sing in it.

But one thing I can’t do is hear it. Nope, I can’t hear the rain. I discovered this a few weeks  ago while Ian and I were lying in bed early one morning and Ian said, “Listen to that rain.” I could hear no rain at all. In fact, I got out of bed, and practically had my ear against the window before I could hear it. I could see the rain no problem. It was heavy, lashing down, but I hadn’t been able to hear it.

I’ve mentioned on here before that I suffer from tinnitus, constant ringing and hissing in my ears. I wondered if the rain noise was on the same tone or pitch level as my tinnitus, and possibly my tinnitus was louder and drowning out the rain.

The tinnitus is very annoying, but I can live with it. No other option really. And no answers as to why I have that. It could be a side effect of the meds or it could just be another one of ‘my things’. Probably the latter.

I spoke to my GP about it, and she sent me to ENT for a hearing test. That was done a couple of weeks ago, and I found out that I do actually have some hearing loss. My hearing is lower than it should be.....not low enough to be deaf, but lower than it should be. And for one particular pitch level, it was even lower than that. And the sound of falling rain would fall into that category.

So that answered the question of why I couldn’t hear the rain. Now I would just like to know why I have some hearing loss. As far as I am aware, I used to be able to hear it fine.

But for now, I will just enjoy not hearing the rain, since we do seem to get an awful lot of the stuff. Maybe I am actually quite lucky!
Red and I not really enjoying the rain one day here a few years ago.


Monday, July 23, 2012

Symptom or Side Effect?

I’ve been wanting to write this post for a while. It is something which I am sure most people like myself will recognize. We take so many strong drugs that it becomes more and more difficult to distinguish between the two - symptom or side effect.

We develop symptoms and nobody knows if it is something wrong with us, or if they are simply side effects of the drugs.

I think we all get used to side effects like a bit of weight gain, maybe some nausea, constipation, etc.....but if the drugs are helping the pain, it’s maybe worth putting up with those.


But there are also other side effects like constant tiredness, ringing in the ears, heart palpitations, that feeling of fuzziness in the brain, losing balance, the bad memory........the list could go on and on. Again, if the pain is being helped, sometimes we would rather put up with those too.

Those are some of my side effects......most people on these drugs suffer them too.

The strange thing for me is that if I am going through a better spell, I don’t suffer from the side effects as much as I do when my face is really bad. But when my face is playing up, so do the side effects. Strange?? I think it is.

This past week, I wasn’t having a good week with my face, and as usual, all those side effects seemed to flare up too. But my knees were also painful, along with my legs, ankles and even feet. Some mornings I have got up out of bed and felt that my feet couldn’t take my weight. (Maybe they don’t like the extra weight I have put on!)


Throughout my life, I have suffered from painful knees and other joint pains every so often. No cause found for it, but very painful. They eventually settle down again. But I think on top of everything else, it got me down a bit last week. Joint pains could possibly be yet another side-effect? The tablets get the blame for everything. But who knows....possibly I am just falling to pieces.


Actually, falling to pieces wouldn’t really surprise me as I have fallen so often recently.  I just seem to fall for no reason. Trip over my own feet! I think Ian is thinking about wrapping me in bubble-wrap before I get out of bed in the morning. I try to laugh it off and blame the tablets making me unsteady.

But it gets more and more difficult to laugh it off some days.